Fibromyalgia Action UK

Fibromyalgia

Fibromyalgia

Hi, just wondering if anyone has had problems taking cymbalta. I was on 30 mg and my doctor put itvup to 60mg. I am into week three and I am having pain in my neck, left shoulder and left arm. Ive had thisfor a week . I am due to see the doctor but wondering if its the tablets or yhe fibro or artheritis.

18 Replies
oldestnewest

Heya. It could be fibro but I think fibro tends to be quite symmetrical in pain patterns although I could be wrong. I found cymbalta helped the nerve pain I have from an injury, but it took a good month to take effect. It didn't help my fibro unfortunately. I think the only side effects I've had was when The doc increased my dose past 60mg I was very restless and had insomnia , which was horrible, so I stayed at 60.

Sorry I haven't got more useful info. Maybe phone NHS direct if you are worried?

I hope it gets sorted soon. Xx

1 like
Reply

Thank you. Any input is helpful. I am hoping to find out on Tuesday and then decide what to do x

1 like
Reply

Hi Daisy4444, this website lists joint & muscle pain as one of the Cymbalta side effects that is recommended contacting your doctor about:

drugs.com/sfx/cymbalta-side...

I took Cymbalta many years ago, but stopped when I experienced strange dreams and even more sleep disturbances than was normal for me.

Good luck getting this sorted out!

Reply

Thank you, I will have a loik at that. Yes I have heard that it can be awful for some and a miracle for others. If I find out its that, I will drop down to 30mg again as I wont be able to put up with the pain. X

Reply

Daisy, First of all love the tattoo! ! I don't take Cymbalta I take celexa.Isnt Cymbalta for depression and things of that nature?? If so wouldn't think it's causing pain.Only my opinion.Peck🐤

1 like
Reply

Hi, thanks, I found this and want to have it donebone day. My doctor has told me the cymbalta is an all rounder so does everything. I am hoping to get to the bottom of this soon as the pain is not subsiding. X

Reply

I hope you get this sorted soon!! Have a good evening.Peck 🐤

Reply

Hi Daisy4444

I sincerely hope that you are feeling as well as you possibly can be today? Welcome to the forum and it is wonderful to make your acquaintance. I am so genuinely sorry to read that you are suffering and struggling and I sincerely hope that you can find some relief to your pain issues.

I do not take Cymbalta, but I want to sincerely wish you all the best of luck. I would discuss your feelings about them with the doctor when you see them just in case it is side effects, and please take care of yourself.

I want to sincerely wish you all the best of luck and please take care of yourself.

All my hopes and dreams for you

Ken

Reply

Thank you. Yes I have had this pain for nearly a week. I dont want to stop the cymbalta unless I definately know its the culprit. I was on 30 mg and had no problems. I will see what my doctors says on tuesday. Thanks for your welcome x

1 like
Reply

Good luck for Tuesday my friend x :)

Reply

I took Cymbalta for a few months and I started to have suicidal thoughts. It was awful. I had never done that before or after. I quit taking it immediately when I figured it out. Just be careful because it truly is a powerful drug.

Reply

Yes thanks. I was scared of takibg it and then after the first week on 30mg, I seemed to settle. I wonder if the higher dose is not suiting me. I really hope to find out soon. X

Reply

Sorry it didnt suit you. Yes it is hard to know now if it is that as I am taking 60mg. Thanksx

Reply

Love the tattoo. Cybalta didn't suit me at all I had a strange crushing pain up into my throat and across my chest and top if one arm which was quite frightening and as that was increasing by the day I stopped it after three weeks. I would certainly have a word with your doctor so side effects can be ruled out. If it is a side effect it starts to get better around the three to four week mark. Better be safe than sorry x

Reply

Thank you. When I was taking the 30mg, I was ok except for the initial nausea but I want to make sure that this is a side effect and not the osteoartheritis or something else. Im sorry you had such a bad experience. I will post again when I know whats wrong x

1 like
Reply

Hi, been on them now for almost 3years with no problems except if I take them at night I can't sleep, but I take them first thing in the morning with my pain killers and I manage a few hours sleep that way, also lost two stone at the start of taking them, didn't feel like eating much to start with, and I've kept it off, so I've had no problems at all on them, and I started at 60mg xx

Reply

Hi Daisy

I have been taking generic version, Duloxetine 30mg, it is exactly same medication just produced by different company

I have been taking it for about a year and it has helped with sleeping and pain. However, half way through I noticed my growing confusion and memory loss. I have lost interest in almost everything and have become irritated by people around me for a random and unimportant reasons. I have put it down to fybromalgia until I did quite extensive research on it. The company that produced it originally was sued in states,horror stories from those who are taking it and those who tried to come off of it.

I triedid to stop on couple of occasions and I felt extremely dizzy - my GP wanted to test me for vertigo and give me more drugs. I refused as I knew exactly what it was. I did more research and went back to GP to ask to reduce dose. I was politely informed that there is no smaller dose. As I already did my research I know that there is20mg. On that particular day I had no energy to discuss this further with GP and left. I went back two weeks later to discuss plan (and recommended coming off by other who had experience) . By then I was taking 20% out of the pill with intention to stop taking it gradually. When explained my plan to GP he offered to prescribe lower dose of 20mg (!?). At that point I decided to fully take charge of it and explained my plan to stop taking it during holiday. I planed holiday to a hot sunny country to get a lot of sun hormon (I think it is called seratonin)

It worked. By the end of the holiday I was free of this wretched drug. I was fine until weather in UK changed. The pain is back and I don't sleep that well.,and I would prefer this than not to be able to think or remember what I did this morning.

Currently I am looking into 5-HTP (I think that is correct term)

Obviously any supplements can have side effects and until I am 100% sure what I am doing.

Hope this helps. And good luck

Don't give up.

Reply

Thanks very much for sharing your experience. I will definately be asking doctor tomorrow if the duloxatine could be the culprit. It is very frustrating when we try new tablets as its the unknown. It seems like I have gotten rid of shoooting pains and felt calmer but now this pain gets so bad, if I knew it was the tablets, I would definately wean myself off them. It certainly makes me think if side effects are worth it but I will make sure other things are ruled out first. I wish you well and thanks again.

Reply

You may also like...